Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 41, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 28, 2010, 2:16 PM EDT for Leon County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2010, 2:16 PM EDT (18:16 UTC)
- Expired
- May 28, 2010, 2:42 PM EDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 8 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:25 AM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, May 28, 9:25 AM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 925 AM EDT FRI MAY 28 2010 .UPDATE... THE UPPER AIR ANALYSIS THIS MORNING SHOWS A TROUGH OVER THE WESTERN U.S...A RIDGE OVER THE PLAINS...AND TROUGHING OVER THE EAST. WATER VAPOR IMAGERY SHOWS A SHORTWAVE OVER EASTERN ILLINOIS DIVING SOUTHWARD TOWARDS THE SOUTHEAST U.S. THIS SHORTWAVE WILL LIKELY ENHANCE OUR SHOWER AND THUNDERSTORM CHANCES THIS WEEKEND. FOR THE REST OF TODAY...A WEAK PRESSURE PATTERN IS IN PLACE ACROSS OUR LOCAL AREA. THIS WILL ALLOW MESOSCALE INFLUENCES TO DOMINATE OUR WX TODAY (I.E. THE SEABREEZE). OFFSHORE FLOW TODAY IS WEAKER THAN PREVIOUS DAYS...SO THE SEABREEZE SHOULD BE ALLOWED TO PROPAGATE FURTHER INLAND THIS AFTERNOON WITH A SLIGHTLY LARGER AREA AFFECTED BY AFTERNOON SHOWERS AND THUNDERSTORMS. THE 12 UTC TAE SOUNDING SHOWS AN INCREASE IN MOISTURE COMPARED TO PREVIOUS SOUNDINGS...WITH A PWAT OF 1.50 INCHES OBSERVED TODAY VS 1.31 INCHES LAST NIGHT. MODIFYING THE 12 UTC TAE SOUNDING FOR AN AFTERNOON SURFACE T/TD OF 92/63 YIELDS AROUND 1800 J/KG OF SBCAPE. THE CURRENT 30 TO 40 POPS ACROSS THE AREA STILL LOOK GOOD FOR THIS AFTERNOON. THE FCST OF WIDESPREAD LOWER 90S THIS AFTERNOON ALSO STILL LOOKS GOOD AND TEMPS MAY EVEN APPROACH THE MID 90S OVER SOUTHEAST AL AND SOUTHWEST GA IN A FEW SPOTS. OVERALL...FEW IF ANY CHANGES TO TODAY'S FCST ARE ANTICIPATED. && .AVIATION... THE TAF PERIOD WILL START WITH VFR CONDITIONS ACROSS THE REGION WITH LIGHT WINDS AND SCATTERED MID LEVEL CLOUDS. AS THE SEA BREEZE MAKES ITS WAY INLAND...SCATTERED TSRA WILL BE POSSIBLE THIS AFTERNOON. HEAVY RAINFALL MAY BRIEFLY LOWER VSBYS TO MVFR LEVELS. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED INTO THE EVENING WITH SOME PATCHY FOG DEVELOPING BY SATURDAY MORNING AT MOST TERMINALS. && .MARINE... LOCAL BUOYS THIS MORNING ARE SHOWING WESTERLY WINDS AROUND 10 KNOTS WITH WAVE HEIGHTS AROUND 2 FT OFFSHORE. WINDS WILL DIMINISH SLIGHTLY THIS AFTERNOON WITH GENERALLY 5 TO 10 KNOTS EXPECTED AND SEAS 1 TO 2 FT. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...AUSTIN REST OF DISCUSSION...DVD
Hazardous weather outlook, May 28, 3:20 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...RESEND NATIONAL WEATHER SERVICE TALLAHASSEE FL 320 AM EDT FRI MAY 28 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-290730- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 320 AM EDT FRI MAY 28 2010 /220 AM CDT FRI MAY 28 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. WEAK UPPER LEVEL WINDS AND UNSPECTACULAR INSTABILITY WILL LIMIT THE THREAT FOR WIDESPREAD SEVERE STORMS...BUT A BRIEF STRONG TO SEVERE STORM CAN NOT BE RULED OUT. THE CHANCE FOR SEVERE STORMS WITHIN 25 MILES OF ANY POINT IS LESS THAN 5 PERCENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS ARE LIKELY THIS WEEKEND...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. ONCE AGAIN...LIGHT WINDS ALOFT WILL LIMIT THE THREAT FOR ORGANIZED SEVERE STORMS...BUT A FEW BRIEF STRONG TO SEVERE STORMS ARE NEARLY IMPOSSIBLE TO RULE OUT THIS TIME OF YEAR. SCATTERED MAINLY AFTERNOON AND EVENING STORMS WILL CONTINUE INTO THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, May 28, 2:00 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EDT FRI MAY 28 2010 FLZ016-017-281845- GADSDEN-LEON- 200 PM EDT FRI MAY 28 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GADSDEN AND LEON COUNTIES... * UNTIL 245 PM EDT AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM WOODVILLE IN SOUTHEAST LEON COUNTY TO NEAR QUINCY. THESE STORMS WERE NEARLY STATIONARY. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:31 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 25 min |
| May 28, 3:34 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gulf, Liberty | 41 min |
| May 28, 7:44 PM EDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Houston | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.